www.uhasselt.be
DSpace

Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/9196

Title: Reliability of a longitudinal sequence of scale ratings.
Authors: Laenen, Annouschka
Alonso Abad, Ariel
Molenberghs, Geert
Vangeneugden, Tony
Issue Date: 2009
Publisher: SPRINGER, 233 SPRING ST, NEW YORK, NY 10013 USA
Citation: PSYCHOMETRIKA, 74(1). p. 49-64
Abstract: Longitudinal studies are permeating clinical trials in psychiatry. Additionally, in the same field, rating scales are frequently used to evaluate the status of the patients and the efficacy of new therapeutic procedures. There- fore, it is of utmost importance to study the psychometric properties of these instruments within a longitudinal framework. In the area of depression, the Hamilton Depression Rating Scale (HAMD) is regularly used for antidepres- sant treatment evaluation. However, the use of HAMD has not been exempted from criticism what has lead to the development of new scales that are ex- pected to be more sensitive for change, such as the Montgomery-°Asberg De- pression Rating Scale (MADRS). In general, the reliability of these scales has been extensively studied by using classical methods for reliability estimation, developed for specifically designed reliability studies. Unfortunately, the set- tings customarily considered in these reliability studies are usually far from the practical conditions in which these scales are applied in clinical trials and practice. In the present paper we assess the reliability of these instruments in a more realistic scenario thereby using longitudinal data coming from clinical studies. Nowadays, newly developed methodology based on an extended con- cept of reliability, allow us to use longitudinal data for reliability estimation.....
Notes: Address: Hasselt Univ, Hasselt, Belgium - E-mail Addresses: annouschka.laenen@uhasselt.be
URI: http://hdl.handle.net/1942/9196
DOI: 10.1007/S11336-008-9079-7
ISI #: 000263781300003
ISSN: 0033-3123
Category: A1
Type: Journal Contribution
Validation: ecoom, 2010
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
Published version276.31 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.